Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having whiteheads all over face and jawline. White substance comes after squeezing. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions

I have a very severe case of whiteheads all over my face, but mostly on the sides of my face and along my jawline. They seem to appear in clusters under my jawline and on my sides of my face, but more spaced out on the rest of my face. They seem to literally appear in one day. If I squeeze them, usually a "silly string" thick white substance comes out. Sometimes nothing comes out and the whitehead is still there under the skin. I know popping and squeezing pimples is bad, but if I don't, some of them will turn into big red pimples or else they will just stay there as whiteheads. Mostly they just stay there under the skin rather than turning into big pimples, but maybe because I squeeze them so much am I keeping them from becoming inflamed? I do not understand how, even when I squeeze all the gunk out, the whiteheads will appear again in a couple of days. Also, a few of them don't even really look like regular whiteheads (more like large flat whiteheads if that makes any sense), but I can feel something under my skin and if I squeeze it, a lot of the white silly string comes out. Is this pus? Because I read that whiteheads are just dead skin cells and oil, but how is it possible to have SO MUCH in the pore it comes out like silly string? I have tried EVERYTHING to clear this up, and have had no success. I think exfoliation, which the internet always stresses for whiteheads, has made it worse., Makeup doesn't help because you can still see all the bumps. Now I have scars and my face is always inflamed and red and lumpy from having to squeeze it so much to get all the gunk out. Please help me!!! I went to a dermatologist who suggested salicylic acid (wash and then Aveeno clear complexion lotion), but it did not help at all. I saw another dermatologist who prescribed me retin-a, but it irritated my skin so much that I couldn't use it. I've also tried the Clarisonic with Cetaphil wash, sulfur soap, clay masks, steaming my pores, and going to an esthetician (but I can't afford to go every couple of days to have her do extractions because I have such badly congested skin). I actually don't understand if I have oily skin or dry skin because it seems like I have dry skin, but if the "silly string" coming out of my pores is oil, then I have a ton of oil in my very congested skin. But it seems like everything I've tried has dried my skin out without solving the congested skin problem. I am so frustrated! Please help me!
Posted Tue, 21 Aug 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 9 hours later
Dear Patient,
Thanks for your query to XXXXXXX
pimples, acne, white heads, black heads, comdedones all are the part of spectrum of Acne Vulgaris and one can transfom into the other.
More of white heads in jaw line suggests of hormonal problem, if excess hair growth is also problem then this is justified.
Patients with hormonal imbalance , PCOD etc are likely to have such lesions.
Popping out a white head may leave a scar and should be avoided.
Treatment involves patients, retinol esters, clindamycin, oral antibiotics and in severe cases isotretinoin. all are prescription drugs and needs a dermatologist's prescription.
Avoidence of oily substances like creams , lotions is a must.
Face wash containing salicylic acid are adjuvant and not - The treatment for acne.
Retinol esters if applied in excess can lead to irritation , they are to be applied at night and in very small quantity- not to be rubbed. If still burning occurs - apply on alternate nights.

If hormonal imbalance is there then drugs like Oral contraceptive pills, metformin etc are prescribed.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor